Slant products on the Higson–Roe exact sequence
[Slant-produits sur la suite exacte de Higson–Roe]
Annales de l'Institut Fourier, Online first, 109 p.

Nous construisons un slant-produit /:S p (X×Y)×K 1-q (𝔠 red Y)S p-q (X) sur le groupe structural analytique de Higson et de Roe et la K-théorie de la « stable Higson corona » d’Emerson et de Meyer. Cette dernière est le domaine de définition de l’application de coassemblage μ * :K 1-* (𝔠 red Y)K * (Y). Nous obtenons ces produits sur toute la suite exacte de Higson–Roe. Ils impliquent que certaines applications produits extérieurs sont injectives. Nos résultats s’appliquent aux produits avec des variétés asphériques dont les groupes fondamentaux se plongent de manière coarse dans un espace de Hilbert. Nous disons qu’une spin c -variété complète est « Higson-essential » si sa classe fondamentale est détectée par l’application de coassemblage. Nous prouvons que les variétés qui sont hyper-euclidiennes coarse sont « Higson-essential » . Nous déduisons des résultats pour des métriques à courbure scalaire positive sur les espaces produits, en particulier sur les espaces non-compacts. En outre, nous donnons des variantes équivariantes de nos constructions et nous discutons l’exactitude et la moyennabilité de la « stable Higson corona » .

We construct a slant product /:S p (X×Y)×K 1-q (𝔠 red Y)S p-q (X) on the analytic structure group of Higson and Roe and the K-theory of the stable Higson corona of Emerson and Meyer. The latter is the domain of the co-assembly map μ * :K 1-* (𝔠 red Y)K * (Y). We obtain such products on the entire Higson–Roe sequence. They imply injectivity results for external product maps. Our results apply to products with aspherical manifolds whose fundamental groups admit coarse embeddings into Hilbert space. To conceptualize the class of manifolds where this method applies, we say that a complete spin c -manifold is Higson-essential if its fundamental class is detected by the co-assembly map. We prove that coarsely hypereuclidean manifolds are Higson-essential. We draw conclusions for positive scalar curvature metrics on product spaces, particularly on non-compact manifolds. We also obtain equivariant versions of our constructions and discuss related problems of exactness and amenability of the stable Higson corona.

Reçu le :
Accepté le :
Première publication :
DOI : https://doi.org/10.5802/aif.3406
Classification : 58J22,  19K33,  46L80,  51F30
Mots clés : groupe structural analytique, K-homologie, slant-produits, applications d’assemblage, groupes exacts, Higson corona, conjecture de Novikov, courbure scalaire positive
@unpublished{AIF_0__0_0_A14_0,
     author = {Engel, Alexander and Wulff, Christopher and Zeidler, Rudolf},
     title = {Slant products on the {Higson{\textendash}Roe} exact sequence},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2021},
     doi = {10.5802/aif.3406},
     language = {en},
     note = {Online first},
}
Engel, Alexander; Wulff, Christopher; Zeidler, Rudolf. Slant products on the Higson–Roe exact sequence. Annales de l'Institut Fourier, Online first, 109 p.

[1] Anantharaman-Delaroche, Claire Systèmes dynamiques non commutatifs et moyenabilité, Math. Ann., Volume 279 (1987) no. 1-2, pp. 297-315 | Article | MR 919508 | Zbl 0608.46036

[2] Anantharaman-Delaroche, Claire Amenability and exactness for dynamical systems and their C*-algebras, Trans. Am. Math. Soc., Volume 354 (2002) no. 10, pp. 4153-4178 | Article | MR 1926869 | Zbl 1035.46039

[3] Arens, Richard The adjoint of a bilinear operation, Proc. Am. Math. Soc., Volume 2 (1951), pp. 839-848 | Article | MR 45941 | Zbl 0044.32061

[4] Arens, Richard Operations Induced in Function Classes, Monatsh. Math., Volume 55 (1951), pp. 1-19 | Article | MR 44109 | Zbl 0042.35061

[5] Bárcenas, Noé; Zeidler, Rudolf Positive scalar curvature and low-degree group homology, Ann. K-Theory, Volume 3 (2018) no. 3, pp. 565-579 | Article | MR 3830202 | Zbl 1395.58013

[6] Baum, Paul; Connes, Alain; Higson, Nigel Classifying space for proper actions and K-theory of group C * -algebras, Contemp. Math., Volume 167 (1994), pp. 241-291 | Article | MR 1292018 | Zbl 0830.46061

[7] Baum, Paul; Guentner, Erik; Willett, Rufus Expanders, exact crossed products, and the Baum-Connes conjecture, Ann. K-Theory, Volume 1 (2016) no. 2, pp. 155-208 | Article | MR 3514939 | Zbl 1331.46064

[8] Baum, Paul; Higson, Nigel; Schick, Thomas A geometric description of equivariant K-homology for proper actions, Quanta of maths. Conference on non commutative geometry in honor of Alain Connes, Paris, France, March 29–April 6, 2007, American Mathematical Society (AMS); Cambridge, MA: Clay Mathematics Institute, 2010, pp. 1-22 | Zbl 1216.19006

[9] Blackadar, Bruce E. K-theory for operator algebras, Mathematical Sciences Research Institute Publications, 5, Cambridge University Press, 1998 | Article | MR 1656031 | Zbl 0913.46054

[10] Blackadar, Bruce E. Operator Algebras, Theory of C*-Algebras and von Neumann Algebras, Encyclopaedia of Mathematical Sciences, Vol. 122, Operator Algebras and Non-Commutative Geometry III, Springer, 2006 | Article | Zbl 1092.46003

[11] Blecher, David P.; Le Merdy, Christian Operator algebras and their modules—an operator space approach, London Mathematical Society Monographs. New Series, 30, Oxford Science Publications, Oxford University Press, 2004 | Article | MR 2111973 | Zbl 1061.47002

[12] Boersema, Jeffrey L. Real C * -algebras, united K-theory, and the Künneth formula, K-Theory, Volume 26 (2002) no. 4, pp. 345-402 | Article | MR 1935138 | Zbl 1024.46021

[13] Brodzki, Jacek; Niblo, Graham A.; Wright, Nick J. Property A, partial translation structures, and uniform embeddings in groups, J. Lond. Math. Soc., Volume 76 (2007) no. 2, pp. 479-497 | Article | MR 2363428 | Zbl 1139.46045

[14] Brown, Nathanial P.; Ozawa, Narutaka C * -algebras and finite-dimensional approximations, Graduate Studies in Mathematics, 88, American Mathematical Society, 2008 | Article | MR 2391387 | Zbl 1160.46001

[15] Brunnbauer, Michael; Hanke, Bernhard Large and small group homology, J. Topol., Volume 3 (2010) no. 2, pp. 463-486 | Article | MR 2651368 | Zbl 1196.53028

[16] Bunke, Ulrich; Engel, Alexander Homotopy theory with bornological coarse spaces, Springer Lecture Notes Mathematics Series, 2269, Springer, 2016, pp. vii-245 | Zbl 1457.19001

[17] Bunke, Ulrich; Engel, Alexander Coarse assembly maps, J. Noncommut. Geom., Volume 14 (2017) no. 4, pp. 1245-1303 | Article | MR 4212843

[18] Buss, Alcides; Echterhoff, Siegfried; Willett, Rufus Exotic crossed products and the Baum–Connes conjecture, J. reine angew. Math., Volume 740 (2018), p. 111--159 | Article | MR 3824785 | Zbl 1400.19003

[19] Buss, Alcides; Echterhoff, Siegfried; Willett, Rufus The Minimal Exact Crossed Product, Doc. Math., Volume 23 (2018), pp. 2043-2077 | Article | Zbl 1430.46050

[20] Buss, Alcides; Echterhoff, Siegfried; Willett, Rufus Injectivity, crossed products, and amenable group actions, K-theory in algebra, analysis and topology (Contemporary Mathematics), Volume 749, American Mathematical Society, 2020, pp. 105-137 | Article | MR 4087636 | Zbl 07217823

[21] Chabert, Jérôme; Echterhoff, Siegfried; Oyono-Oyono, Hervé Going-down functors, the Künneth formula, and the Baum–Connes conjecture, Geom. Funct. Anal., Volume 14 (2004) no. 3, pp. 491-528 | Article | Zbl 1063.46056

[22] Dadarlat, Marius; Willett, Rufus; Wu, Jianchao Localization C * -algebras and K-theoretic duality, Ann. K-Theory, Volume 3 (2018) no. 4, pp. 615-630 | Article | MR 3892961 | Zbl 1409.46044

[23] Deeley, Robin J.; Goffeng, Magnus Realizing the analytic surgery group of Higson and Roe geometrically, part I: the geometric model, J. Homotopy Relat. Struct., Volume 12 (2017) no. 1, pp. 109-142 | Article | MR 3613023 | Zbl 1370.19003

[24] Dranishnikov, Alexander N. On Hypereuclidean Manifolds, Geom. Dedicata, Volume 117 (2006), pp. 215-231 | Article | MR 2231169 | Zbl 1095.53032

[25] Ebert, Johannes; Randal-Williams, Oscar Infinite loop spaces and positive scalar curvature in the presence of a fundamental group, Geom. Topol., Volume 23 (2019) no. 3, pp. 1549-1610 | Article | MR 3956897 | Zbl 07079063

[26] Echterhoff, Siegfried Bivariant KK-Theory and the Baum–Connes Conjecure, K-Theory for Group C*-Algebras and Semigroup C*-Algebras (Cuntz, Joachim; Echterhoff, Siegfried; Li, Xin; Yu, Guoliang, eds.) (Oberwolfach Seminars), Springer, 2017, pp. 81-147 | Article

[27] Emerson, Heath; Meyer, Ralf Dualizing the coarse assembly map, J. Inst. Math. Jussieu, Volume 5 (2006) no. 2, pp. 161-186 | Article | MR 2225040 | Zbl 1092.19005

[28] Emerson, Heath; Meyer, Ralf A descent principle for the Dirac–dual-Dirac method, Topology, Volume 46 (2007), pp. 185-209 | Article | MR 2313071 | Zbl 1119.19005

[29] Emerson, Heath; Meyer, Ralf Coarse and equivariant co-assembly maps, K-theory and noncommutative geometry (EMS Series of Congress Reports), European Mathematical Society, 2008, pp. 71-89 | Article | MR 2513333 | Zbl 1160.19003

[30] Engel, Alexander; Wulff, Christopher Coronas for properly combable spaces (2017) (https://arxiv.org/abs/1711.06836)

[31] Gromov, Mikhael Geometric group theory. Volume 2: Asymptotic invariants of infinite groups. Proceedings of the symposium held at the Sussex University, Brighton, July 14-19, 1991, London Mathematical Society Lecture Note Series, 182, Cambridge University Press, 1993 | MR 1253544 | Zbl 0841.20039

[32] Gromov, Mikhael; Lawson, H. Blaine jun. Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, Publ. Math., Inst. Hautes Étud. Sci., Volume 58 (1983), pp. 83-196 | Article | Numdam | Zbl 0538.53047

[33] Guentner, Erik; Higson, Nigel Group C * -algebras and K-theory, Noncommutative geometry (Lecture Notes in Mathematics), Volume 1831, Springer, 2004, pp. 137-251 | Article | MR 2058474 | Zbl 1053.46048

[34] Guentner, Erik; Higson, Nigel; Trout, Jody Equivariant E-theory for C * -algebras, Mem. Am. Math. Soc., Volume 148 (2000) no. 703, pp. 797-803 | Article | MR 1711324 | Zbl 0983.19003

[35] Hanke, Bernhard; Pape, Daniel; Schick, Thomas Codimension two index obstructions to positive scalar curvature, Ann. Inst. Fourier, Volume 65 (2015) no. 6, pp. 2681-2710 | Article | Numdam | MR 3449594 | Zbl 1344.58012

[36] Higson, Nigel; Kasparov, Gennadi E-theory and KK-theory for groups which act properly and isometrically on Hilbert spaces, Invent. Math., Volume 144 (2001) no. 1, pp. 23-74 | Article | MR 1821144 | Zbl 0988.19003

[37] Higson, Nigel; Pedersen, Erik K.; Roe, John C * -algebras and controlled topology, K-Theory, Volume 11 (1997) no. 3, pp. 209-239 | Article | MR 1451755 | Zbl 0879.19003

[38] Higson, Nigel; Roe, John A homotopy invariance theorem in coarse cohomology and K-theory, Trans. Am. Math. Soc., Volume 345 (1994) no. 1, pp. 347-365 | Article | MR 1243611 | Zbl 0812.58083

[39] Higson, Nigel; Roe, John Amenable group actions and the Novikov conjecture, J. reine angew. Math. (Crelles Journal), Volume 519 (2000), pp. 143-153 | Article | MR 1739727 | Zbl 0964.55015

[40] Higson, Nigel; Roe, John Analytic K-homology, Oxford Mathematical Monographs, Oxford University Press, 2000 | MR 1817560 | Zbl 0968.46058

[41] Higson, Nigel; Roe, John Mapping Surgery to Analysis III: Exact Sequences, K-Theory, Volume 33 (2004) no. 4, pp. 325-346 | Article | MR 2220524 | Zbl 1085. 19002

[42] Lafforgue, Vincent La conjecture de Baum–Connes à coefficients pour les groupes hyperboliques, J. Noncommut. Geom., Volume 6 (2012) no. 1, pp. 1-197 | Article | MR 2874956 | Zbl 1328.19010

[43] Land, Markus On the relation between K- and L-theory of complex C*-Algebras (2016) (Ph. D. Thesis)

[44] Meintrup, David; Schick, Thomas A model for the universal space for proper actions of a hyperbolic group, New York J. Math., Volume 8 (2002), pp. 1-7 http://nyjm.albany.edu:8000/j/2002/8_1.html | MR 1887695 | Zbl 0990.20027

[45] Meyer, Ralf; Nest, Ryszard The Baum–Connes conjecture via localisations of categories, Topology, Volume 45 (2006), pp. 209-259 | Article | MR 2193334 | Zbl 1092.19004

[46] Murphy, Gerard J. C * -Algebras and Operator Theory, Academic Press Inc., 1990 | Zbl 0714.46041

[47] Nowak, Piotr W.; Yu, G. Large Scale Geometry, EMS Textbooks in Mathematics, European Mathematical Society, 2012 | Article | Zbl 1264.53051

[48] Piazza, Paolo; Schick, Thomas Rho-classes, index theory and Stolz’ positive scalar curvature sequence, J. Topol., Volume 7 (2014) no. 4, pp. 965-1004 | Article | MR 3286895 | Zbl 1320.58012

[49] Piazza, Paolo; Schick, Thomas The surgery exact sequence, K-theory and the signature operator, Ann. K-Theory, Volume 1 (2016) no. 2, pp. 109-154 | Article | MR 3514938 | Zbl 1335.46063

[50] Piazza, Paolo; Zenobi, Vito Felice Singular spaces, groupoids and metrics of positive scalar curvature, J. Geom. Phys., Volume 137 (2019), pp. 87-123 | Article | MR 3893404 | Zbl 1430.58013

[51] Puschnigg, Michael The Baum–Connes conjecture with coefficients for word-hyperbolic groups (after Vincent Lafforgue)., Séminaire Bourbaki. Volume 2012/2013. Exposés 1059–1073. Avec table par noms d’auteurs de 1948/49 à 2012/13, Société Mathématique de France, 2014, p. 115-148, ex | MR 3289279 | Zbl 1357.19005

[52] Qiao, Yu; Roe, John On the localization algebra of Guoliang Yu, Forum Math., Volume 22 (2010) no. 4, pp. 657-665 | Article | MR 2661442 | Zbl 1204.19005

[53] Roe, John Index Theory, Coarse Geometry, and Topology of Manifolds, Regional Conference Series in Mathematics, 90, American Mathematical Society, 1996 | Article | MR 1399087 | Zbl 0853.58003

[54] Roe, John Hyperbolic Groups Have Finite Asymptotic Dimension, Proc. Am. Math. Soc., Volume 133 (2005) no. 9, p. 2489-2490 | Article | MR 2146189 | Zbl 1070.20051

[55] Stolz, Stephan Concordance classes of positive scalar curvature metrics, 1998 (http://www3.nd.edu/~stolz/concordance.ps)

[56] Tu, Jean-Louis. La conjecture de Baum–Connes pour les feuilletages moyennables, K-Theory, Volume 17 (1999), pp. 215-264 | Article | MR 1703305 | Zbl 0939.19001

[57] Weinberger, Shmuel; Xie, Zhizhang; Yu, Guoliang Additivity of higher rho invariants and nonrigidity of topological manifolds (2016) (https://arxiv.org/abs/1608.03661, to appear in Communications on Pure and Applied Mathematics)

[58] Weinberger, Shmuel; Yu, Guoliang Finite part of operator K-theory for groups finitely embeddable into Hilbert space and the degree of nonrigidity of manifolds, Geom. Topol., Volume 19 (2015) no. 5, pp. 2767-2799 | Article | MR 3416114 | Zbl 1328.19011

[59] Willett, Rufus Some “homological” properties of the stable Higson corona, J. Noncommut. Geom., Volume 7 (2013) no. 1, pp. 203-220 | Article | MR 3032816 | Zbl 1269.46052

[60] Willett, Rufus; Yu, Guoliang Higher Index Theory, Cambridge Studies in Advanced Mathematics, 189, Cambridge University Press, 2020 | Zbl 07203190

[61] Williams, Dana P. Crossed products of C * -algebras, Mathematical Surveys and Monographs, 134, American Mathematical Society, 2007 | Article | MR 2288954 | Zbl 1119.46002

[62] Wulff, Christopher Coarse indices of twisted operators, J. Topol. Anal., Volume 11 (2019) no. 4, pp. 823-873 | Article | MR 4040014 | Zbl 07162157

[63] Xie, Zhizhang; Yu, Guoliang Positive scalar curvature, higher rho invariants and localization algebras, Adv. Math., Volume 262 (2014), pp. 823-866 | Article | MR 3228443 | Zbl 1326.58008

[64] Xie, Zhizhang; Yu, Guoliang; Zeidler, Rudolf On the range of the relative higher index and the higher rho-invariant for positive scalar curvature (2017) (https://arxiv.org/abs/1712.03722)

[65] Yu, Guoliang Localization algebras and the coarse Baum–Connes conjecture, K-Theory, Volume 11 (1997) no. 4, pp. 307-318 | Article | MR 1451759 | Zbl 0888.46047

[66] Zeidler, Rudolf Positive scalar curvature and product formulas for secondary index invariants, J. Topol., Volume 9 (2016) no. 3, pp. 687-724 | Article | MR 3551834 | Zbl 1354.58019

[67] Zeidler, Rudolf Secondary large-scale index theory and positive scalar curvature (2016) (http://hdl.handle.net/11858/00-1735-0000-0028-8826-7) (Ph. D. Thesis) | Zbl 1367.58001

[68] Zenobi, Vito Felice Mapping the surgery exact sequence for topological manifolds to analysis, J. Topol. Anal., Volume 9 (2017) no. 2, pp. 329-361 | Article | MR 3622237 | Zbl 1408.57033